Despondent Over Medications and Weight Gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Georgie Girl
Regular Member


Date Joined May 2008
Total Posts : 319
   Posted 11/14/2008 5:18 PM (GMT -7)   
I've always had a weight problem.  Last winter, before I had a terrible anxiety exacerbation that put me in the hospital and basically out of my mind for several weeks, I had lost 20 lbs.  I left the hospital on Depakote, Lamictal and Lexapro.  And Zyprexa as needed for anxiety.  I quickly gained back the 20 lbs plus four more pounds.  I felt the Depakote was making me terribly hungry and giving me liver pain so I stopped it, and my doctor approved the stopping after the fact.  I still take Lamictal, Lexapro, have added Wellbutrin, and take Zyprexa as needed.  I tried on some jeans tonight and I must have gained another 10 lbs.  I am just sick about this.  It is so unfair that the very medications we have to take to survive make it difficult for us to lose weight and sometimes even cause us to gain weight. 
Georgie Girl


trying2getby
Regular Member


Date Joined Nov 2008
Total Posts : 146
   Posted 11/14/2008 9:23 PM (GMT -7)   
georgie,

im usually in the depression forums, but saw your post. do ask your doctor as to what your options are regarding losing weight. i saw something online where someone was given medication to help with weight loss.

Steelerfan
Regular Member


Date Joined Nov 2008
Total Posts : 26
   Posted 11/14/2008 9:51 PM (GMT -7)   

Hello. I really feel for you. I personally believe nobody should ever have to be on TWO medications at the most. Unless one has been diagnosed with 5-6 disorders..maybe.

Lamictal does not make you gain weight...for most anyway.

Lexapro may be doing it. But Zyprexa is probably as I am sure you well know the worst for giving people weight gain.

Abilify is supposed to be for Bipolar and my doc says will help with stress and anxiety too. If it works..you can knock out both the Lam and the Lex.

I am not too familiar with Wellbutrin. We just have to make sure we exercise enough..the ones who gain weight. Hope that helps.

 

 


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 11/15/2008 10:01 AM (GMT -7)   
Hi Georgie Girl,

I'm sorry about your weight gain. It is frustrating. Zyprexa is famous for weight gain. A call to the doc is in order, I think.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Georgie Girl
Regular Member


Date Joined May 2008
Total Posts : 319
   Posted 11/15/2008 11:04 AM (GMT -7)   
Thanks for all your kind words and support.  The Depakote was a killer as far as increased appetite.  One night I ate a hot dog BUN for goodness sake!  Not toasted, no butter, no hot dog, just a bun.  The Zyprexa is also bad for weight gain and increased appetite as others have stated but I only have to take one 10 mg pill about every 10 to 14 days and that was the only medication that stopped my terrible anxiety. Wellbutrin is supposed to be weight neutral to even causing a little bit of weight loss.  I do feel my appetite is much more under control now but the weight gain has happened and now must be dealt with.  Thanks again for your encouragement.  I will talk to the doc.  I have considered lap band surgery (I have always had a weight problem) but am not a good candidate due to mental health issues.
Georgie Girl

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 2:55 PM (GMT -7)
There are a total of 2,733,708 posts in 301,145 threads.
View Active Threads


Who's Online
This forum has 151278 registered members. Please welcome our newest member, northerner.
419 Guest(s), 18 Registered Member(s) are currently online.  Details
Alcie, Katie95, ewafromwarsaw, blueberrymuffin, northerner, NiceGuyEddie, Hoshie, rocckyd, Mad Martha, Huddie, pmm73, FL, Fairwind, Hilander64, Jean123!, The king, gilly2, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer